advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Chicago, Illinois, USA:

I am a 30 year old with type 1 diabetes for seven years. I have been on the birth control pill for the past four years, and I have had some issues with control, but no more so than when I was not on it. However, last week I started a new pack and my blood sugars went berserk. I woke up two nights ago and my blood sugar was 480 mg/dl [26.7 mmol/L]! Have you ever heard of someone having an adverse reaction to birth control pills? Needless to say, I stopped taking it yesterday and my sugars are getting back to normal.

Answer:

I am not sure it is all the pill. First, look to see that it is the exact same pill you were taking. The pill is available in a variety of strengths. The next issue to consider is whether you have something else causing the elevated sugar. It is not unusual to have increased insulin resistance prior to menstrual bleeding when the progestin kicks in. On the other hand, some women do not have noticeable changes during this time. I would very suspicious that there is another cause for such a high sugar, especially when this did not occur previously.

JTL

DTQ-20010821160651
Original posting 24 Aug 2001
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.